Alert archive / Oregon / Gale Warnings in 2009
Gale Warning 15, NWS Medford, OR
NWS Medford, OR issued this gale warning at May 3, 2009, 3:17 AM PDT. It took effect at May 4, 2009, 11:00 AM PDT. It was in force for . No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 3, 2009, 3:17 AM PDT (10:17 UTC)
- In effect from
- May 4, 2009, 11:00 AM PDT
- Expired
- May 3, 2009, 3:58 PM PDT
- In force
- Issued by
- NWS Medford, OR
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this gale warning went out at May 2, 9:01 PM PDT, 6 hours 16 minutes earlier.
Area forecast discussion, May 2, 9:01 PM PDT, 6 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
901 PM PDT SAT MAY 2 2009
.UPDATE...RADAR AND SATELLITE INDICATING SOUTHWEST OREGON IS GOING
TO SEE DEFINITE CHANCE OF RAIN BETWEEN NOW AND SUNRISE. IN
ADDITION...EVEN TYPICALLY DRIER VALLEY LOCATIONS SHOULD SEE GOOD
PRECIPITATION AMOUNTS BETWEEN MIDNIGHT AND 5 AM SUNDAY. IVE MODIFIED
TONIGHTS FORECAST ACCORDINGLY...RAISING PRECIPITATION CHANCES TO
NEAR 100 PERCENT WEST OF THE CASCADES AND PRECIP AMOUNTS RANGING
FROM 0.5 TO OVER 1 INCH BEFORE SUNRISE SUNDAY. NO OTHER CHANGES
NEEDED TO PREVIOUS FORECAST.
&&
.AVIATION...WIDESPREAD MVFR CONDITIONS EXPECTED TONIGHT WITH
MOUNTAIN OBSCURATIONS AS MOISTURE FEEDS INTO THE AREA FROM NORTHERN
CALIFORNIA. IN ADDITION...AREAS OF IFR CEILINGS ARE EXPECTED ALONG
THE COAST. FINALLY WINDS ALOFT WILL REMAIN STRONG SOUTHWESTERLY.
INCREASING FROM 20 KT AT 8 KFT TO 60 KT AT 16 KFT. FROM THE
FORECAST SOUNDING AT KMFR...IT APPEARS WIND SHEAR AT 10 KFT WILL
BE MORE PRONOUNCED BEGINNING AROUND SUNRISE SUNDAY.
&&
.PREV DISCUSSION... /ISSUED 251 PM PDT SAT MAY 2 2009/
DISCUSSION...THE FRONT HAS MOVED THROUGH THE AREA THIS AFTERNOON
AND WINDS HAVE PICKED UP OVER MOST OF THE AREA DUE TO PRESSURE
RISES. AS A RESULT HAVE ISSUED A WIND ADVISORY FOR THE SHASTA
VALLEY WITH WEED REPORTING SUSTAINED WINDS BETWEEN 30-35 MPH WITH
GUST TO 45 MPH. THE WINDS SHOULD DECREASE EARLY THIS EVENING AS
THE NEXT WAVE OF LOW PRESSURE CENTERED NEAR 38 N AND 132 W IS
PROJECTED TO MOVE NORTHEAST TOWARDS SOUTHWEST OREGON EARLY SUNDAY
MORNING.
THE GFS BRINGS THE LOW IN FASTER COMPARED TO THE NAM AND
ECMWF. AT THE SAME TIME THE GFS SHOWS A 155+ KT JET MOVING INTO
SOUTHWEST OREGON THIS EVENING...SO WOULD SUSPECT THE FASTER TIMING
IS THE WAY TO GO. THE LOW IS NOT EXPECTED TO INTENSIFY MUCH AS IF
MOVES INTO THE AREA. HOWEVER DEPENDING ON THE TRACK AND INTENSITY OF
THE LOW...WINDS IN THE SHASTA VALLEY COULD INCREASE AGAIN LATE
TONIGHT INTO SUNDAY MORNING. AT THIS TIME NO WIND ADVISORY HAS
BEEN ISSUED FOR EARLY SUNDAY MORNING...BUT THIS WILL HAVE TO BE RE
EVALUATED AGAIN LATER THIS EVENING.
A BREAK IN THE WEATHER IS EXPECTED SUNDAY AFTERNOON INTO SUNDAY
NIGHT...THEN THINGS COULD GET INTERESTING HEADING INTO MONDAY.
THE 12Z GFS IS SUGGESTING A RAPIDLY DEVELOPING LOW NEAR 44 N AND
132 W LATE MONDAY MORNING...THEN MOVING TOWARDS VANCOUVER ISLAND
MONDAY AFTERNOON. THE GFS ALSO HAS THE LOW DEEPENING TO 982 MB.
THE 12Z NAM SHOWED LITTLE DEVELOPMENT AND THE THE 0Z ECMWF WAS IN
THE MIDDLE. NOW THE 12Z ECMWF ALSO SHOWS RAPID DEEPENING WITH LOW
BOTTOMING OUT NEAR 984 MB AND THE 18Z NAM IS ALSO LEANING IN THAT
DIRECTION. SO THE CONFIDENCE IS BECOMING HIGHER THAT AT LEAST AT
THE COAST COULD BE A CANDIDATE FOR A HIGH WIND WATCH OR WARNING
FOR THE COAST FROM LATE MONDAY MORNING INTO MONDAY EVENING. NEVER
THE LESS...THE WIND EVENT SHOULD BE A SHORT LIVED ONE AS THE LOW
QUICKLY MOVES INTO WESTERN B.C. BY TUESDAY MORNING.
A WEST TO SOUTHWEST FLOW WILL CONTINUE TUESDAY THROUGH THURSDAY
WITH MOIST SYSTEMS MOVING THROUGH. THIS SEEMS PLAUSIBLE GIVEN THAT
THERE IS A LONG FETCH OF MOISTURE EXTENDING OUT INTO THE WESTERN
PACIFIC AS EVIDENCE BY THE WATER VAPOR IMAGE.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...HIGH WIND WATCH FROM MONDAY MORNING THROUGH MONDAY EVENING FOR
ORZ021-ORZ022.
CA...NONE.
PACIFIC COASTAL WATERS...GALE WATCH FROM MONDAY MORNING THROUGH LATE
MONDAY NIGHT FOR PZZ350-PZZ356-PZZ370-PZZ376.
HAZARDOUS SEAS WATCH FROM MONDAY MORNING THROUGH TUESDAY
AFTERNOON FOR PZZ350-PZZ356-PZZ370-PZZ376.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 5 AM PDT SUNDAY
FOR PZZ350-PZZ356-PZZ370-PZZ376.
MP/MWJHazardous weather outlook, May 2, 5:11 PM PDT, 10 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEDFORD OR 511 PM PDT SAT MAY 2 2009 ORZ021-022-031200- SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- 511 PM PDT SAT MAY 2 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST OREGON. .DAY ONE...TONIGHT NO SIGNIFICANT WEATHER IS EXPECTED FOR THE REST OF SATURDAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A HIGH WIND WATCH IS IN EFFECT BEGINNING MONDAY MORNING THROUGH MONDAY EVENING. SEE WEATHER MESSAGE FOR SPECIFIC DETAILS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. SUGDEN
The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 5:02 PM PDT | Small Craft Advisory for Hazardous Seas | MFR | 10 hr | |
| May 3, 3:17 AM PDT | Hazardous Seas Warning | MFR | 60 hr | |
| May 3, 3:17 AM PDT | Small Craft Advisory for Winds | MFR | 32 hr | |
| May 3, 3:17 AM PDT | Small Craft Advisory for Hazardous Seas | MFR | 32 hr | |
| May 3, 1:29 PM PDT | High Wind Warning | MFR | Coos, Curry, Douglas | 30 hr |
| May 3, 1:29 PM PDT | Wind Advisory | MFR | Curry, Jackson, Josephine, Klamath, Lake | 30 hr |
| May 3, 3:58 PM PDT | Storm Warning | MFR | 28 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.